Alert archive / Minnesota / Tornado Warnings in 2010
Tornado Warning 12, NWS La Crosse, WI
NWS La Crosse, WI issued this tornado warning at Aug 13, 2010, 3:53 PM CDT for Dodge County, Olmsted County, Minnesota. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2010, 3:53 PM CDT (20:53 UTC)
- Expired
- Aug 13, 2010, 4:30 PM CDT
- In force
- 37 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Dodge County, MN, Olmsted County, MN
The radar
The Minneapolis radar (KMPX), 120 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 3:55 PM CDT | TORNADO | 6 S Kasson, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 2:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -488 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
857 WFUS53 KARX 132053 TORARX MNC039-109-132200- /O.NEW.KARX.TO.W.0012.100813T2053Z-100813T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 353 PM CDT FRI AUG 13 2010 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL DODGE COUNTY IN SOUTHEAST MINNESOTA... WEST CENTRAL OLMSTED COUNTY IN SOUTHEAST MINNESOTA... * UNTIL 500 PM CDT * AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 3 MILES SOUTH OF COUNTY ROADS 6 AND 9...OR 9 MILES SOUTHEAST OF DODGE CENTER...MOVING NORTHEAST AT 15 MPH. THIS WARNING EXTENDS THE PREVIOUS TORNADO WARNING FOR DODGE AND OLMSTED COUNTIES. * THE TORNADO WILL BE NEAR... COUNTY ROADS 6 AND 15 AND ROCK DELL AROUND 410 PM... SALEM CORNERS AROUND 430 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS! CARS AND MOBILE HOMES SHOULD BE ABANDONED FOR A STURDY BUILDING. AS A LAST RESORT...LAY FLAT IN A DITCH AND COVER YOUR HEAD. && LAT...LON 4408 9259 4390 9255 4389 9280 4395 9283 TIME...MOT...LOC 2053Z 240DEG 14KT 4392 9277 $$ BOYNE
5 follow-up statements
731 WWUS53 KARX 132100 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 400 PM CDT FRI AUG 13 2010 MNC039-109-132200- /O.CON.KARX.TO.W.0012.000000T0000Z-100813T2200Z/ DODGE MN-OLMSTED MN- 400 PM CDT FRI AUG 13 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL OLMSTED AND EAST CENTRAL DODGE COUNTIES UNTIL 500 PM CDT... AT 355 PM CDT...TRAINED SPOTTERS REPORTED A TORNADO LOCATED 6 MILES SOUTH OF KASSON...MOVING NORTHEAST AT 15 MPH. * THE TORNADO WILL BE NEAR... ROCK DELL AROUND 410 PM... SALEM CORNERS AROUND 425 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS! CARS AND MOBILE HOMES SHOULD BE ABANDONED FOR A STURDY BUILDING. AS A LAST RESORT...LAY FLAT IN A DITCH AND COVER YOUR HEAD. && LAT...LON 4408 9259 4390 9255 4389 9280 4395 9283 TIME...MOT...LOC 2058Z 243DEG 15KT 4393 9274 $$ BOYNE
345 WWUS53 KARX 132105 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 405 PM CDT FRI AUG 13 2010 MNC039-109-132200- /O.CON.KARX.TO.W.0012.000000T0000Z-100813T2200Z/ DODGE MN-OLMSTED MN- 405 PM CDT FRI AUG 13 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL OLMSTED AND EAST CENTRAL DODGE COUNTIES UNTIL 500 PM CDT... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE TORNADO WAS LOCATED NEAR COUNTY ROADS 6 AND 15...OR 9 MILES SOUTHEAST OF DODGE CENTER...MOVING EAST AT 15 MPH. * THE TORNADO WILL BE NEAR... ROCK DELL AROUND 420 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS! CARS AND MOBILE HOMES SHOULD BE ABANDONED FOR A STURDY BUILDING. AS A LAST RESORT...LAY FLAT IN A DITCH AND COVER YOUR HEAD. && LAT...LON 4390 9275 4395 9278 4408 9259 4390 9255 TIME...MOT...LOC 2104Z 265DEG 11KT 4392 9273 $$ BOYNE
755 WWUS53 KARX 132113 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 413 PM CDT FRI AUG 13 2010 MNC039-109-132200- /O.CON.KARX.TO.W.0012.000000T0000Z-100813T2200Z/ DODGE MN-OLMSTED MN- 413 PM CDT FRI AUG 13 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL OLMSTED AND EAST CENTRAL DODGE COUNTIES UNTIL 500 PM CDT... AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO LOCATED NEAR ROCK DELL...OR 11 MILES SOUTH OF MANTORVILLE... MOVING EAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS! CARS AND MOBILE HOMES SHOULD BE ABANDONED FOR A STURDY BUILDING. AS A LAST RESORT...LAY FLAT IN A DITCH AND COVER YOUR HEAD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM FRIDAY EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. && LAT...LON 4408 9259 4390 9255 4389 9280 4395 9283 TIME...MOT...LOC 2112Z 263DEG 19KT 4393 9265 $$ BOYNE
314 WWUS53 KARX 132120 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 420 PM CDT FRI AUG 13 2010 MNC039-109-132200- /O.CON.KARX.TO.W.0012.000000T0000Z-100813T2200Z/ DODGE MN-OLMSTED MN- 420 PM CDT FRI AUG 13 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL OLMSTED AND EAST CENTRAL DODGE COUNTIES UNTIL 500 PM CDT... AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO LOCATED NEAR ROCK DELL...OR 10 MILES SOUTHWEST OF ROCHESTER...MOVING EAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS! CARS AND MOBILE HOMES SHOULD BE ABANDONED FOR A STURDY BUILDING. AS A LAST RESORT...LAY FLAT IN A DITCH AND COVER YOUR HEAD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM FRIDAY EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. && LAT...LON 4390 9275 4395 9278 4408 9259 4390 9255 TIME...MOT...LOC 2116Z 263DEG 19KT 4393 9263 $$ BOYNE
004 WWUS53 KARX 132130 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 430 PM CDT FRI AUG 13 2010 MNC039-109-132139- /O.CAN.KARX.TO.W.0012.000000T0000Z-100813T2200Z/ DODGE MN-OLMSTED MN- 430 PM CDT FRI AUG 13 2010 ...THE TORNADO WARNING FOR WEST CENTRAL OLMSTED AND EAST CENTRAL DODGE COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THIS EVENING FOR SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. LAT...LON 4390 9275 4395 9278 4408 9259 4390 9255 TIME...MOT...LOC 2129Z 263DEG 19KT 4394 9253 $$ BOYNE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at Aug 13, 2:39 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 13, 2:39 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
239 PM CDT FRI AUG 13 2010
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
THE MAIN CONCERNS ARE FLASH FLOODING AND SEVERE WEATHER FROM THIS
AFTERNOON THROUGH THIS EVENING...AND ANOTHER POTENTIAL ROUND OF
SEVERE WEATHER ON SATURDAY EVENING.
THE 13.12Z DETERMINISTIC AND MESO MODELS ARE IN GENERAL AGREEMENT
THAT A SHORT WAVE TROUGH CURRENTLY ACROSS SOUTHERN IOWA WILL MOVE
NORTHEAST ACROSS EASTERN IOWA...AND SOUTHERN AND EASTERN
WISCONSIN FROM LATE THIS AFTERNOON THROUGH THIS EVENING. AN
ADDITION...SHORT WAVE TROUGH WILL MOVE THROUGH CENTRAL MINNESOTA
INTO NORTHERN WISCONSIN. THESE TWO SYSTEMS WILL LIKELY PRODUCE
TWO LINES OF THUNDERSTORMS. THESE SYSTEM WILL COMBINE TO CONTINUE
PROVIDE SHOWERS AND THUNDERSTORMS FROM THIS AFTERNOON INTO THE
EVENING. WITH THE EFFECTIVE BULK SHEAR RUNNING BETWEEN 40 AND
50 KNOTS...THERE WILL BE THE POTENTIAL OF SOME SUPERCELLS. OVERALL
THE MAIN SEVERE WEATHER THREAT WILL BE THE POTENTIAL FOR SOME MORE
FLASH FLOODING...DAMAGING WINDS...AND LARGE HAIL. IN ADDITION WITH
SOUTHEAST WINDS DEVELOPING NEAR THE INTERSTATE 90 CORRIDOR...THERE
IS ALSO SOME CONCERN THAT THERE COULD BE A FEW TORNADOES THIS
AFTERNOON. THE SPC MESO ANALYSIS PAGE ALREADY SHOWS 0-1 KM STORM
RELATIVE HELICITY AROUND 350 IN THIS AREA.
ON SATURDAY NIGHT...THE 13.12Z DETERMINISTIC MODELS ARE IN GOOD
AGREEMENT THAT THE MAIN UPPER LEVEL TROUGH WILL MOVE EAST THROUGH
THE FORECAST AREA. THESE MODELS ALONG WITH THE MESO MODELS SHOW
THAT A BAND OF PRECIPITATION WILL DEVELOP ALONG ITS ASSOCIATED
COLD FRONT. WITH SUNSHINE AHEAD OF THIS FRONT DURING THE DAY...
THE MIXED LAYER CAPES CLIMB INTO THE 1500 TO 3000 J/KG RANGE BY
LATE AFTERNOON AND LINGER INTO THE EVENING. WITH THE 0-6 KM SHEAR
RUNNING BETWEEN 40 AND 50 KNOTS...THERE LOOKS LIKE SCATTERED
SUPERCELLS WILL DEVELOP FROM CENTRAL MINNESOTA SOUTHWEST INTO
NORTHWEST IOWA BY MID AFTERNOON. THESE THUNDERSTORMS SHOULD
EVENTUALLY EVOLVE INTO A LINE. AT THIS TIME...IT LOOKS LIKE THERE
WILL BE POSSIBILITY OF DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL
ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA DURING THE EVENING.
FROM SUNDAY INTO SUNDAY NIGHT...MUCH DRIER AIR WILL FINALLY BE
MOVE INTO THE REGION. THIS WILL PROVIDE A MUCH COMFORTABLE
CONDITIONS.
.LONG TERM...MONDAY THROUGH FRIDAY
THE 13.00Z AND 13.12Z MODELS CONTINUE TO SHOW THAT A SHORT WAVE
TROUGH WILL MOVE THROUGH THE REGION ON TUESDAY NIGHT. SINCE THE
ECMWF HAS BEEN THE MOST CONSISTENT /WITH THE EXCEPTION OF ITS
AMPLITUDE/...THE GRIDS CONTINUED TO BE TRENDED TOWARD IT. AS A
RESULT...THE RAIN CHANCES WERE LEFT FROM TUESDAY INTO WEDNESDAY.
BEYOND THAT TIME PERIOD...THE MODELS CONTINUE TO STRUGGLE WITH THE
UPPER AIR PATTERN. WHAT ORIGINALLY LOOKED A TROUGH ACROSS THE
REGION...NOW LOOKS TO BE TRENDING TOWARD THE RIDGE BUILDING BACK
NORTHWARD TO THE REGION. IF THIS OCCURS...WE COULD SEE A RETURN
TO THE HEAT AND HUMIDITY ALONG WITH A MORE ACTIVE PATTERN SINCE
THE MODELS HAVE BEEN DEVIATING...WE HAVE JUST KEPT A DRY FORECAST
IN PLACE FOR NOW.
&&
.AVIATION...TONIGHT AND SATURDAY
OBVIOUS AVIATION CONCERNS CENTER ON THUNDERSTORM CHANCES AND
PLACEMENT NEXT 12 HOURS OR SO. AS MESO SURFACE LOW TRANSLATES EAST
NORTHEAST LATE THIS AFTERNOON...EXPECT ADDITIONAL THUNDERSTORM
DEVELOPMENT ACROSS THE AREA. STRONGER STORM THREAT WILL LIKELY SHIFT
SOUTHEAST AS UPPER WAVES APPROACH THOUGH SO GREATEST IMPACT MORE
LIKELY THIS EVENING ONLY. IMPROVING CONDITIONS EXPECTED AFTER THAT
AS UPPER WAVE SLIDES THROUGH ON SATURDAY WITH VFR CONDITIONS.
&&
.HYDROLOGY...THIS AFTERNOON AND EVENING
THE MODELS CONTINUE TO SHOW THAT WE SEE MODERATE TO STRONG
MOISTURE TRANSPORT INTO THE REGION THROUGH THIS EVENING...THIS
WILL KEEP THE THREAT FOR SHOWERS AND THUNDERSTORMS IN THE AREA.
WITH PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2.25 INCHES AND
WARM CLOUD LAYER DEPTHS BETWEEN 4 AND 4.5 KM...THESE SHOWERS AND
THUNDERSTORMS WILL BE VERY EFFICIENT RAINFALL PRODUCERS. HOURLY
RAINFALL AMOUNTS WILL LIKELY RANGE FROM 1 TO 2 INCHES. OVERALL...
THERE COULD BE POTENTIALLY ANOTHER 1 TO 4 INCHES WITH SOME LOCALLY
HIGHER AMOUNTS POSSIBLE. AS A RESULT...THE FLASH FLOOD WATCH WILL
BE CONTINUED THROUGH 1 AM SATURDAY.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR WIZ017-WIZ029-
WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-
WIZ054-WIZ055-WIZ061.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ054-WIZ055-
WIZ061.
MN...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR MNZ079-MNZ086-
MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR IAZ008-IAZ009-
IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ010-IAZ011-
IAZ029-IAZ030.
&&
SHORT/LONG TERM...BOYNE
AVIATION...TJSHazardous weather outlook, Aug 13, 11:47 AM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LA CROSSE WI 1147 AM CDT FRI AUG 13 2010 IAZ008-009-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044- 053-141100- ADAMS-BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD- JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR- TREMPEALEAU-VERNON-WABASHA-WINONA- 1147 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND WESTERN WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT. OCCASIONAL THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THIS EVENING. ADDITIONAL STRONGER STORM DEVELOPMENT IS ALSO POSSIBLE WITH HEAVY RAIN BEING THE MAIN THREAT. ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE IF STRONGER STORMS IMPACT YOUR AREA. THE THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. HEAT INDEX VALUES WILL BE IN THE 90 TO 100 DEGREE RANGE FROM THIS AFTERNOON IN THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY. HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING. RAINFALL TOTALS AND ANY REPORTS OF FLOODING WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... A WEBINAR WAS HELD AT 11 AM TODAY. NO ADDITIONAL CONFERENCE CALL IS PLANNED AT THIS TIME...ALTHOUGH THE STATE OF WISCONSIN IS HAVING A CALL AT 1 PM TODAY. IAZ010-011-029-030-WIZ054-055-061-141100- ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-WINNESHIEK- 1147 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...AND A HEAT ADVISORY IS IN EFFECT THROUGH 7 PM THIS EVENING. OCCASIONAL THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THIS EVENING. THESE WILL BE CAPABLE OF PRODUCING HOURLY RAINFALL RATES OF ONE TO TWO INCHES WHICH MAY RESULT IN SOME FLASH FLOODING. IN ADDITION TO THE FLOODING...THERE MAY BE ROCK AND MUD SLIDES IN AREAS WITH STEEP TERRAIN. BESIDES THE FLOODING POTENTIAL...THE THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. HEAT INDEX VALUES WILL BE IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY. HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING. PLEASE NOTE RAINFALL TOTALS AND ANY FLOODING OBSERVED. .EMERGENCY MANAGEMENT COORDINATION... A WEBINAR WAS HELD AT 11 AM THIS MORNING. NO OTHER CONFERENCE CALL IS SCHEDULED...ALTHOUGH THE STATE OF WISCONSIN IS HOLDING A CALL AT 1 PM. SHEA
In the hours before
Local storm report, Aug 13, 2:20 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
220 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM FLOOD ELK CREEK 44.43N 91.40W
08/13/2010 TREMPEALEAU WI NWS EMPLOYEE
ELK CREEK OUT OF ITS BANKS. TREES ALSO BLOWN DOWN IN THE
AREA.
&&
SHEASpecial weather statement, Aug 13, 3:14 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 314 PM CDT FRI AUG 13 2010 MNZ079-086>088-094-095-132115- DODGE-FILLMORE-MOWER-OLMSTED-WABASHA-WINONA- 314 PM CDT FRI AUG 13 2010 AT 3 PM...DOPPLER RADAR INDICATED RAPIDLY DEVELOPING THUNDERSTORMS OVER DODGE COUNTY IN SOUTHEAST MINNESOTA. THESE STORMS COULD BECOME STRONG TO SEVERE VERY QUICKLY OVER THE NEXT HOUR. THESE COULD PRODUCE HEAVY RAIN...LIGHTNING AND EVEN ISOLATED TORNADOES. THESE STORMS MIGHT IMMEDIATELY IMPACT AREAS LIKE KASSON...BYRON... ROCHESTER AND OXBOW PARK. OTHER AREAS OF SOUTHEAST MINNESOTA SHOULD ALSO WATCH FOR STORM DEVELOPMENT THIS AFTERNOON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM FRIDAY EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. SHEA
Local storm report, Aug 13, 3:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
337 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TORNADO 4 NE HAYFIELD 43.93N 92.79W
08/13/2010 DODGE MN STORM CHASER
SEEN BY STORM CHASER AND FIRE DEPARTMENT
&&
SHEALocal storm report, Aug 13, 3:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
342 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM FUNNEL CLOUD 5 SW ROCHESTER 43.96N 92.55W
08/13/2010 OLMSTED MN ASOS
SEEING TORNADO
&&
SHEALocal storm report, Aug 13, 3:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
344 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST DODGE CENTER 44.03N 92.85W
08/13/2010 M58 MPH DODGE MN AWOS
&&
SHEALocal storm report, Aug 13, 3:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
353 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 3 SE KASSON 44.00N 92.71W
08/13/2010 M0.75 INCH DODGE MN TRAINED SPOTTER
&&
MWThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:51 AM CDT | Flash Flood Watch | ARX | Dodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more | 22 hr |
| Aug 13, 2:40 AM CDT | Severe Thunderstorm Warning | ARX | Dodge | 65 min |
| Aug 13, 3:46 AM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha | 44 min |
| Aug 13, 4:20 AM CDT | Severe Thunderstorm Warning | ARX | Wabasha, Winona | 55 min |
| Aug 13, 4:32 AM CDT | Flash Flood Warning | ARX | Wabasha | 3 hr |
| Aug 13, 5:40 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower, Olmsted, Winona | 50 min |
| Aug 13, 6:03 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston, Winona | 57 min |
| Aug 13, 3:17 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted, Wabasha | 58 min |
| Aug 13, 3:34 PM CDT | Tornado Warning | ARX | Dodge, Olmsted, Wabasha | 26 min |
| Aug 13, 4:44 PM CDT | Flash Flood Warning | ARX | Dodge, Mower, Olmsted | 4 hr |
| Aug 13, 4:45 PM CDT | Tornado Warning | ARX | Dodge, Olmsted | 30 min |
| Aug 13, 5:43 PM CDT | Tornado Warning | ARX | Olmsted | 32 min |
| Aug 13, 5:50 PM CDT | Flash Flood Warning | ARX | Olmsted, Wabasha, Winona | 6 hr |
| Aug 13, 6:16 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 44 min |
| Aug 13, 6:53 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston, Winona | 16 min |
Nearby
Tornado Warnings in Minnesota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.